Rocky Mountain Journal of Mathematics

Minimal number of points with bad reduction for elliptic curves overP1

Johannes Sprang

Full-text: Open access

Abstract

In this work we use elementary methods to discuss the question of the minimal number of points with bad reduction over $\pl$ for elliptic curves $E/k(T)$ which are non-constant, respectively have non-constant $j$-invariant.

Article information

Source
Rocky Mountain J. Math., Volume 43, Number 6 (2013), 2017-2032.

Dates
First available in Project Euclid: 25 February 2014

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1393336667

Digital Object Identifier
doi:10.1216/RMJ-2013-43-6-2017

Mathematical Reviews number (MathSciNet)
MR3178454

Zentralblatt MATH identifier
1294.11204

Subjects
Primary: 11R58: Arithmetic theory of algebraic function fields [See also 14-XX] 14H52: Elliptic curves [See also 11G05, 11G07, 14Kxx]

Citation

Sprang, Johannes. Minimal number of points with bad reduction for elliptic curves overP 1. Rocky Mountain J. Math. 43 (2013), no. 6, 2017--2032. doi:10.1216/RMJ-2013-43-6-2017. https://projecteuclid.org/euclid.rmjm/1393336667


Export citation

References

  • Arnaud Beauville, Le nombre minimum de fibres singulières d'une courbe stable sur P1, Astérisque 86 (1981), 97-108.
  • Jean-Marc Fontaine, Il n'y a pas de variété abélienne sur $Z$, Invent. Math. 81 (1985), 515-538.
  • Dale Husemöller, Elliptic curves, second ed., Grad. Texts Math. 111, Springer-Verlag, New York, 2004; with appendices by Otto Forster, Ruth Lawrence and Stefan Theisen.
  • Qing Liu, Algebraic geometry and arithmetic curves, Oxford Grad. Texts Math. 6, Oxford University Press, Oxford, 2002, Oxford Science Publications (translated from the French by Reinie Erné).
  • R.C. Mason, Diophantine equations over function fields, Lond. Math. Soc. Lect. Note Ser. 96, Cambridge University Press, Cambridge, 1984.
  • René Schoof, Abelian varieties over $Q$ with bad reduction in one prime only, Compos. Math. 141 (2005), 847-868.
  • Joseph H. Silverman, The arithmetic of elliptic curves, Grad. Texts Math. 106, Springer-Verlag, New York, 1986. \noindentstyle